Alert archive / Texas / Red Flag Warnings in 2024
Red Flag Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 26, 2024, 2:17 PM CST for 24 counties in Texas. It took effect at Feb 27, 2024, 11:00 AM CST. It was in force for 10 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 26, 2024, 2:17 PM CST (20:17 UTC)
- In effect from
- Feb 27, 2024, 11:00 AM CST
- Expired
- Feb 27, 2024, 9:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 12:23 PM CST | NON-TSTM WND GST 58 | 2 Ssw Muleshoe, TX | |
| Feb 27, 12:46 PM CST | NON-TSTM WND GST 59 | 7 Wsw Lakeview, TX | |
| Feb 27, 12:51 PM CST | NON-TSTM WND GST 64 | 2 Wsw Turkey, TX | |
| Feb 27, 12:53 PM CST | NON-TSTM WND GST 62 | Lubbock Int. Airport, TX | |
| Feb 27, 12:54 PM CST | NON-TSTM WND GST 58 | 3 N Hart, TX | |
| Feb 27, 1:05 PM CST | NON-TSTM WND GST 58 | 7 Ese Silverton, TX | |
| Feb 27, 3:33 PM CST | NON-TSTM WND GST 58 | 8 Sw Sundown, TX | |
| Feb 27, 3:33 PM CST | NON-TSTM WND GST 58 | Sundown, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3091 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS84 KLUB 262017 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 217 PM CST Mon Feb 26 2024 TXZ021>031-033>036-039>042-270100- /O.UPG.KLUB.FW.A.0002.240227T1700Z-240228T0300Z/ /O.NEW.KLUB.FW.W.0002.240227T1700Z-240228T0300Z/ /O.CON.KLUB.FW.W.0001.000000T0000Z-240227T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn- Garza- 217 PM CST Mon Feb 26 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE SOUTH PLAINS...THE FAR SOUTHERN TEXAS PANHANDLE AND A PORTION OF THE NORTHERN ROLLING PLAINS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE SOUTH PLAINS...THE FAR SOUTHERN TEXAS PANHANDLE AND A PORTION OF THE NORTHERN ROLLING PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM CST Tuesday. The Fire Weather Watch is no longer in effect. The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM CST this evening. * Timing...Today from 11 AM until 7 PM. For Tuesday, from 11 AM until 9 PM. * Wind....On Monday, west at 25 to 35 mph with gusts to 55 mph. On Tuesday, southwest at 30 to 40 mph with gusts of 50 to 60 mph. * Humidity...10 to 20 percent. * Fuels...Dry. * Impacts...Any fires that develop could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to erratic fire behavior. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ TXZ032-037-038-043-044-270100- /O.UPG.KLUB.FW.A.0002.240227T1700Z-240228T0300Z/ /O.NEW.KLUB.FW.W.0002.240227T1700Z-240228T0300Z/ Cottle-Dickens-King-Kent-Stonewall- 217 PM CST Mon Feb 26 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CST TUESDAY FOR FOR A PORTION OF THE SOUTHERN ROLLING PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM CST Tuesday. The Fire Weather Watch is no longer in effect. * Wind...Southwest at 30 to 40 mph with gusts up to 50 to 55 mph. * Humidity...As low as 15 percent. * Fuels...Dry. * Impacts...Any fires that develop could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
874 WWUS84 KLUB 270125 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 725 PM CST Mon Feb 26 2024 TXZ021>031-033>036-039>042-271300- /O.EXP.KLUB.FW.W.0001.000000T0000Z-240227T0100Z/ /O.CON.KLUB.FW.W.0002.240227T1700Z-240228T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn- Garza- 725 PM CST Mon Feb 26 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN TEXAS PANHANDLE, SOUTH PLAINS, AND ROLLING PLAINS... * Wind....Southwest at 30 to 40 mph with gusts up to 60 mph. * Humidity...15 to 20 percent. * Fuels...Dry. * Impacts...Any fires that develop could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to erratic fire behavior. && $$ TXZ032-037-038-043-044-271300- /O.CON.KLUB.FW.W.0002.240227T1700Z-240228T0300Z/ Cottle-Dickens-King-Kent-Stonewall- 725 PM CST Mon Feb 26 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN TEXAS PANHANDLE, SOUTH PLAINS, AND ROLLING PLAINS... * Wind...Southwest at 30 to 35 mph with gusts up to 55 mph. * Humidity...As low as 15 percent. * Fuels...Dry. * Impacts...Any fires that develop could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
078 WWUS84 KLUB 270903 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 303 AM CST Tue Feb 27 2024 TXZ021>044-272100- /O.CON.KLUB.FW.W.0002.240227T1700Z-240228T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 303 AM CST Tue Feb 27 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN TEXAS PANHANDLE, SOUTH PLAINS, AND ROLLING PLAINS... * Wind....West at 25 to 40 mph with gusts up to 60 mph. * Humidity...15 to 20 percent. * Fuels...Dry. * Impacts...Any fires that develop could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can lead to erratic fire behavior. && $$
168 WWUS84 KLUB 271943 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 143 PM CST Tue Feb 27 2024 TXZ021>044-280300- /O.CON.KLUB.FW.W.0002.000000T0000Z-240228T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 143 PM CST Tue Feb 27 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME SOUTHERN TEXAS PANHANDLE, SOUTH PLAINS, AND ROLLING PLAINS... * Wind....West at 25 to 45 mph with gusts up to 65 mph. * Humidity...15 to 20 percent. * Fuels...Dry. * Impacts...Any fires that develop could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can lead to erratic fire behavior. && $$ Sincavage
729 WWUS84 KLUB 280252 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 852 PM CST Tue Feb 27 2024 TXZ021>044-280400- /O.EXP.KLUB.FW.W.0002.000000T0000Z-240228T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 852 PM CST Tue Feb 27 2024 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME SOUTHERN TEXAS PANHANDLE, SOUTH PLAINS, AND ROLLING PLAINS... A cold front will continue to track south across the forecast area this evening with brief gusty northerly winds possible. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 11:48 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Feb 26, 11:48 AM CST, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1148 AM CST Mon Feb 26 2024 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 235 AM CST Mon Feb 26 2024 Water vapor imagery at 2 AM showed a semi-dirty upper ridge just east of the Four Corners ahead of a healthy plume of subtropical high clouds. At the surface, a weak trough axis had pushed to our east overnight but will redevelop west this afternoon in response to pressure falls from strong westerly flow eroding the upper ridge. This process will also result in a robust thermal ridge bisecting the CWA from SW-NE complete with record highs for Lubbock and Childress. NBM continues to lag the old school MOS with high temps, so highs today were shifted closer to the warmer MET numbers which depict Lubbock's first 90 degree day of the year. Similar to yesterday, a scattering of high clouds should have little impact on deep mixing potential today, so another windy day awaits for much of the Caprock with strong winds favored generally along and north of a Muleshoe to Floydada line where a Wind Advisory is valid. This area delineates the southern periphery of a westerly low-level jet generally favored to focus along the I40 corridor where 40-45 knots of flow exists at 850 mb. Like Sunday, models including the HREF mean appear too conservative with winds today, so speeds were nudged higher than the NBM especially in the Wind Advisory. Even though the boundary layer decouples this evening, westerly winds will remain breezy overnight as the gradient flow tightens well south of cyclogenesis in the central Great Plains. Very mild lows in the 50s and some lower 60s look good in this pattern. && .LONG TERM... (Tuesday through Sunday) Issued at 235 AM CST Mon Feb 26 2024 A windy day continues to be on par for tomorrow. The surface pressure gradient will tighten as a deep surface low pushes across the Central Plains into the Midwest. Confidence in advisory level wind speeds is high, but confidence is currently low for warning criteria. NAM MOS is the only guidance to show the possibility for high winds, and that would be confined to mostly Parmer and possibly Castro counties. Winds are progged to be in the 50-60 knot range at H700 tomorrow. Some winds will be able to mix to the surface, but cloud cover will limit the amount of mixing as well as overall surface winds. We will ultimately hold off on a High Wind Watch for the time being. Winds will shift to the north after 00Z with the passage of a cold front, and winds will continue to remain on the breezy side thanks to 3 hour pressure rises 10+ mb. Surface winds will quickly become more southeasterly by Wednesday afternoon/evening as surface high pressure pushes eastward to Missouri/Arkansas. Despite this wind shift, dewpoints will be slow to recover. This will lead into the next event of interest. An upper shortwave is progged to move push across the region late Wednesday into Thursday. Models continue to hint at some precip developing ahead of the upper trough and with the passage of the upper trough. Overall surface moisture will be lacking and will have to mostly rely on top-down moistening resulting in light precip at best. A mixture of rain/snow will be possible initially with a transition to mostly snow across our northwestern zones. Currently little to no accumulation is expected. Quieter weather is expected late Thursday through the weekend as upper flow becomes mostly zonal. && .AVIATION... (18Z TAFS) Issued at 1141 AM CST Mon Feb 26 2024 VFR conditions expected at all three sites this afternoon. However, there could be some pockets of patchy blowing dust that could reduce visibility at times due to gusty winds up to 35 knots. LLWS of 45 to 50 knots at around 1200 feet is expected at all sites this evening into tomorrow morning. MVFR conditions are possible tomorrow morning into the afternoon due to gusty winds and blowing dust reducing visibility. && .FIRE WEATHER... Issued at 235 AM CST Mon Feb 26 2024 Widespread critical fire weather is likely today as strong westerly winds of 20 to 35 mph develop on the Caprock and extend into the far southeast Texas Panhandle. The strongest winds of 30 to 35 mph at the 20-foot level are expected north of a Muleshoe to Floydada line where a few gusts could reach 55 mph. Combined with record highs in the upper 80s to lower 90s and very low RH values of 10 to 15 percent, conditions will be favorable for wildfire spread. ERCs continue to rise to at or above normal levels and recent fire activity confirms this state of fuels. A Red Flag Warning is in effect today from 11 AM until 7 PM for all counties except Kent, Stonewall, Dickens, King, and Cottle. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM CST this evening for TXZ021>031- 033>036-039>042. Wind Advisory until 7 PM CST this evening for TXZ021>024-027>030. Fire Weather Watch from Tuesday morning through Tuesday evening for TXZ021>044. && SHORT TERM...93 LONG TERM....51 AVIATION...10
Hazardous weather outlook, Feb 26, 3:04 AM CST, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 304 AM CST Mon Feb 26 2024 TXZ021>044-270915- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 304 AM CST Mon Feb 26 2024 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Strong westerly winds of 30 to 35 mph with gusts to 55 mph along with blowing dust will develop later this morning across the far southwest Texas Panhandle and northern South Plains. A Wind Advisory is in effect for these areas from 11 AM until 7 PM. A Red Flag Warning is in effect today from 11 AM until 7 PM for all counties except Kent, Stonewall, Dickens, King, and Cottle. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Widespread critical fire weather conditions are expected to develop once again Tuesday as very warm, dry and windy conditions overspread the region. A Fire Weather Watch remains in effect for all areas Tuesday afternoon and evening. Westerly winds of 30 to 40 mph with gusts of 50 to 60 mph are expected region wide on Tuesday. Blowing dust is likely, mainly on the Caprock. A light wintry mix is possible Thursday morning over portions of the South Plains. Wintry accumulations are uncertain at this time.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:01 AM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Floyd, Hale, Lamb and 2 more | 17 hr |
| Feb 26, 2:20 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Crosby and 13 more | 17 hr |
| Feb 26, 2:06 PM CST | High Wind Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 9 more | 31 hr |
| Feb 26, 2:06 PM CST | Wind Advisory | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 6 more | 31 hr |
Nearby
Red Flag Warnings in Texas, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.